Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 315, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 18, 2011, 3:21 PM CDT for De Soto Parish, Natchitoches Parish, Red River Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2011, 3:21 PM CDT (20:21 UTC)
- Expired
- Aug 18, 2011, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties De Soto Parish, LA, Natchitoches Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 69 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 2305 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 11:56 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 18, 11:56 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 AM CDT THU AUG 18 2011
.DISCUSSION...
AFTER A VERY WARM START NEAR DAYBREAK...TEMPS HAVE QUICKLY ROCKETED
UPWARD UNDER VERY STRONG HEATING THIS MORNING...WITH 100+ DEGREE TEMPS
HAVING ALREADY BEEN EXCEEDED ACROSS EXTREME ERN TX/NW LA AFTER 1030 AM.
HOWEVER...THE VERY STRONG HEATING HAS RESULTED IN A CONSIDERABLE ACCAS
DECK WHICH HAS DEVELOPED ATOP THE 700MB RIDGE...WHICH HAS ALLOWED
TEMPS TO FALL BACK DOWN TO THE CENTURY MARK IN SHV AS I TYPE NOW.
MEANWHILE...FARTHER NE...AN MCS CONTINUES TO DROP SE ACROSS ERN AR/N
MS THIS MORNING...ASSOCIATED WITH A SHORTWAVE THAT IS ALSO TRAVERSING
SE AROUND THE LARGE SCALE RIDGE CENTERED OVER THE SRN PLAINS.
THE DIRTY NATURE OF THE NW FLOW AROUND THE RIDGE MAY ALLOW FOR
ISOLATED CONVECTION TO DEVELOP NEAR/JUST E OF THE 700MB RIDGE...OVER
SW AR/N LA...POSSIBLY EXTREME ERN TX...WHERE STEEP LAPSE RATES WERE
INDICATED IN A NARROW LAYER BETWEEN 700-600MB ON THE 12Z KSHV
RAOB...AND EVIDENCED IN THE ACCAS DEVELOPMENT LOOKING OUTSIDE OUR
OFFICE. HAVE EXPANDED SLIGHT CHANCE POPS A LITTLE FARTHER W INTO E TX
WITH THE MID-MORNING ZONE UPDATE...WITH ALSO MINOR MODIFICATIONS IN
TEMPS GIVEN THE EXTENSIVE AC DEVELOPMENT...ESPECIALLY OVER SE OK/NRN
SECTIONS OF SW AR. AM NOT CONFIDENT ENOUGH AS OF YET TO RAISE THE SHV
FORECAST TEMP TO THE ALL-TIME RECORD HIGH TEMP OF 110...IRONICALLY SET
BACK ON THIS DATE BACK IN 1909. HOWEVER...BELIEVE THESE SHOULD THIN
DURING THE AFTERNOON...RESULTING IN TEMPS NOT TOO SHY FROM THE ALL-
TIME RECORD. WILL ALLOW THE HEAT ADVISORY TO CONTINUE AS WELL GIVEN
THESE EXTREME TEMPS...ALTHOUGH RH/S SHOULD CONTINUE TO MIX OUT SUCH AS
HEAT INDICES SHOULD NOT BE MUCH HIGHER THAN THE AMBIENT AIR TEMPS.
ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.
15
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THIS TAF PD...AS THE
UPPER LEVEL HIGH PRESSURE REMAINS IN CONTROL. SCT TO BKN MID LEVEL
CLOUDS WILL THIN LATER WITH ISOLD HIGH-BASED CONVECTION AGAIN
POSSIBLE THIS LATE AFTN/EARLY EVENING DISSIPATING SHORTLY AFTER
SUNSET. SFC WINDS ARE VARYING SW-NW AT 10 KTS WITH HIGHER GUSTS TO
20 OR 25 BRIEFLY INTERMITTENT TODAY...THEN BCMG LIGHT AND VRB WELL
AFTER SUNSET. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 109 79 106 80 106 / 20 10 10 10 10
MLU 102 76 104 77 103 / 20 10 20 10 10
DEQ 100 74 105 76 105 / 20 10 10 10 10
TXK 104 78 105 79 105 / 20 10 10 10 10
ELD 100 76 104 78 105 / 20 10 20 10 10
TYR 105 81 105 80 104 / 10 10 10 10 10
GGG 108 80 105 79 105 / 10 10 10 10 10
LFK 106 75 104 77 104 / 10 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
15/24Hazardous weather outlook, Aug 18, 12:11 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1211 PM CDT THU AUG 18 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1211 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... VERY HOT CONDITIONS WILL PERSIST THROUGH THE AFTERNOON WITH HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES ACROSS ALL OF THE FOUR STATE REGION. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM THIS EVENING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTH LOUISIANA...AND EXTREME EASTERN TEXAS...AS AN UPPER LEVEL DISTURBANCE SHIFTS SOUTHEAST ACROSS ARKANSAS AND INTO NORTHERN MISSISSIPPI. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG AND POSSIBLY DAMAGING WINDS...ALONG WITH BRIEF HEAVY RAINFALL. IN ADDITION...FIRE DANGER WILL REMAIN HIGH AS HUMIDITIES FALL TO 15-20%...ESPECIALLY ACROSS EAST TEXAS AND NORTHWEST LOUISIANA...WITH WINDS LOCALLY GUSTY AT TIMES FROM THE WEST AND NORTHWEST ATOP VERY DRY AND HOT GROUNDS. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR PRODUCING CLOUD TO GROUND LIGHTNING...WHICH MAY IGNITE NEW WILDFIRES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... TEMPERATURES WILL CLIMB IN EXCESS OF 100 DEGREES EACH DAY...WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE AT MOST. HEAT INDEX VALUES WILL RISE NEAR OR IN EXCESS OF 105 DEGREES EACH DAY AS WELL...AS THE LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE PERSISTS ACROSS THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:10 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln | 35 min |
| Aug 18, 5:27 PM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 48 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.